On some subsets of \(L_ 1(\mu,E)\). (English) Zbl 0799.46023

Let \((E,\| \cdot \|)\) be a Banach space and let \((\Omega, \Sigma, \mu)\) be a \(\sigma\)-finite measure space. If \(1 \leq p < \infty\), then \(\| f \|_ p\) denotes \((\int_ \Omega \| f \|^ pd \mu)^{1/p}\), and \(L_ p (\mu,E)\) denotes \(\{f : \Omega \to E : \| f \|_ p < \infty\}\). If \(F\) is a set, then a class of subsets of \(F\) with prescribed properties is denoted by \({\mathcal H} (F)\), and a subset \(K\) of \(L_ 1 (\mu,E)\) is said to be a \(\mu - {\mathcal H}\) set if
(i) \(K\) is bounded,
(ii) \(\lim .\sup .\{\int_ A \| f \| d \mu : f \in K\), \(\mu (A) \to 0\} = 0\);
(iii) if \(A \in \Sigma\), then \(K(A) = \{\int_ A fd \mu : f \in K\} \subseteq {\mathcal H} (E)\).
The Banach space \(E\) is said to have the \(P(\mu, {\mathcal H})\) property if each \(\mu - {\mathcal H}\) set is an element of \({\mathcal H} (L_ 1 (\mu,E))\).
In the results of this paper, the author indicates equivalent characterizations of the property \(P(\mu, {\mathcal H})\), where \({\mathcal H}\) is one of a variety of properties including
(a) class of bounded sets: \({\mathcal B}\);
(b) Class of weakly relatively compact sets: \({\mathcal W}\);
(c) Class of weakly conditionally compact sets: \({\mathcal W}^* {\mathcal C}\);
(d) class of weakly compact sets: \({\mathcal K}\);
(e) class of Dunford-Pettis subsets of \(E:{\mathcal V}\).
In particular, the general results include the statement that: \(E\) contains no complemented copy of \(\ell_ 1\) if and only if \(E\) has property \(P(\mu, {\mathcal V}^*)\), and \(E\) contains no copy of \(\ell_ 1\) if and only if \(E\) has property \(P(\mu, {\mathcal W}^* {\mathcal C})\).


46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
46E40 Spaces of vector- and operator-valued functions
Full Text: EuDML


[1] K. T. Andrews: Dunford-Pettis sets in the space of Bochner integrable functions. Math. Ann., (1979), 35-41. · Zbl 0398.46025
[2] F. Bombal: On \(l_ 1\) subspaces of Orlicz vector-valued function spaces. Math. Proc. Cambr. Phil. Soc., 101 (1987) 107-112. · Zbl 0634.46019
[3] F. Bombal: On (V*) sets and Pelczynski’s property (V*). Glasgow Math. J. 32 (1990), 109-120. · Zbl 0693.46013
[4] F. Bombal: Sobre algunas propiedades de Espacio de Banach. To appear in Rev. Acad. Ci. Madrid.
[5] F. Bombal, P. Cembranos: Characterization of some classes of operators on spaces of vector valued continuous functions. Math. Proc. Cambr. Phil. Soc., 97 (1985), 137-146. · Zbl 0564.47013
[6] F. Bombal, C. Fierro: Compacidad débil en espacios de Orlicz de funciones vectoriales. Rev. Acad. Ci. Madrid, 78 (1984), 157-163.
[7] J. Bourgain, J. Diestel: Limited operators and strict cosingularity. Math. Nachr. 119 (1984), 55-58. · Zbl 0601.47019
[8] J. Bourgain: An averaging result for \(l_ 1\)-sequences and applications to weakly conditionally compact sets in \(L^{1}_{X}\). Israel J. of Math., vol. 32 (1979), 289-298. · Zbl 0464.60005
[9] J. Bourgain: On the Dunford-Pettis Property. Proc. of the Amer. Math. Soc., 81 (1981), 265-272. · Zbl 0463.46027
[10] J. Diestel: Sequences and series in Banach spaces. Graduate texts in Math., no. 92. Springer, 1984.
[11] J. Diestel, J. J. Uhl, Jr.: Vector measures. Amer. Math. Soc. Mathematical Surveys, Vol. 15. Providence, R.I., 1977. · Zbl 0369.46039
[12] C. Fierro: Compacidad débil en espacios de funciones y medidas vectoriales. Thesis. Madrid, 1980.
[13] A. Grothendieck: Sur les applications linéaires faiblement compacts d’espaces du type C(K). Canad. J. of math., 5 (1953), 129-173. · Zbl 0050.10902
[14] N. Ghoussoub, P. Saab: Weak compactness in spaces of Bochner integrable functions and the Radon-Nikodym property. Pacific J. of Math., 110 (1984), 65-70. · Zbl 0477.46041
[15] G. Emmanuele: On the Banach spaces with the property (V*) of Pelczynski. Annali Mat. Pura e Applicata, 152 (1988), 171-181. · Zbl 0677.46006
[16] A. Pelczynski: On Banach spaces on which every unconditionally converging operator is weakly compact. Bull. Acad. Pol. Sci., 10 (1962), 641-648. · Zbl 0107.32504
[17] G. Pisier: Une propriété de stabilité de la classe des espaces ne contenant pas \(l^1\). C. R. Acad. Sci. Paris Ser. A 286 (1978), 747-749. · Zbl 0373.46033
[18] E. Saab, P. Saab: On Pelczynski’s property (V) and (V*). Pacific J. Math., 125 (1986), 205-210. · Zbl 0561.46011
[19] M. Talagrand: La propriété de Dunford-Pettis dans C(K, E) et \(L^{1}(E)\). Israel J. of Math., 44 (1983), 317-321. · Zbl 0523.46015
[20] M. Talagrand: Weak Cauchy sequences in \(L^{1}(E)\). Amer. J. of Math., (1984), 703-724. · Zbl 0579.46025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.